# SDR 2013FA0000116

- Difficulty date: September 17, 2012
- Submitted: February 22, 2013
- Operation: General aviation
- Aircraft: N525SD
- Make and model: Cndair CL6002B16
- Aircraft serial: 5056
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire Harness
- Condition: Shorted
- Location: Cockpit
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

REPAIR TECH WENT TO CUSTOMERS LOCATION TO TROUBLESHOOT A SPIKE IN THE NR 2 GENERATOR POWER TRANSFER.  THE CIRCUIT BREAKER PANEL LOCATED BEHIND THE COPILOT SEAT WAS OPENED FOR TROUBLESHOOTING, ALONG WITH AN INTERIOR PANEL LOCATED BEHIND THE COPILOT SEAT.  DURING TROUBLESHOOTING, THE PANEL LOCATED BEHIND THE COPILOT SEAT WAS MOVED OUT OF THE WAY OF THE TECHS.  THIS MOVEMENT CAUSED A WIRE BUNDLE THAT HOOKS INTO THE CIRCUIT BREAKER PANEL AND RUNS DOWN THE COCKPIT BULKHEAD DIVIDER BEHIND THE COPILOT SEAT, TO COME INTO CONTACT WITH THE METAL STRUCTURE AROUND THE BUNDLE.  THIS ACTION CAUSED ARCING, SPARKS, FIRE AND SMOKE.  THE ACFT POWER WAS TURNED OFF AND FIRE WAS EXTINGUISHED QUICKLY AFTER THIS EVENT STARTED.  THE FOLLOWING INVESTIGATION FOUND THAT THE WIRE BUNDLE THAT IS 1 OF THE MAIN  WIRE BUNDLES FOR THE RT CIRCUIT BREAKER PANEL, WAS INSUFFICIENTLY PROTECTED IN THE AREA WHERE IT RUNS THROUGH THE SURROUNDING STRUCTURE.  THE BUNDLE HAD FIBERGLASS WRAP AROUND IT, BUT IT WAS SHORT OF THE AREA WHERE THE BUNDLE WENT THROUGH THE STRUCTURE.  IT WAS DETERMINED THAT THE BUNDLE SHOULD HAVE HAD THE FIBERGLASS WRAP EXTENDED FURTHER ALONG THE LENGTH WIRE BUNDLE TO PROTECT IT FROM THE METAL STRUCTURE, CAUSING CHAFING.  THIS IN TURN DAMAGED WIRES IN THE BUNDLE WHICH CAME IN CONTACT WITH THE METAL STRUCTURE CAUSING THE ARCING.  RECOMMEND WRAPPING WIRE BUNDLES COMPLETELY IN AREAS OF CONTACT.
